Tilted Forum Project Discussion Community  

Go Back   Tilted Forum Project Discussion Community > The Academy > Tilted Life


 
 
LinkBack Thread Tools
Old 03-27-2006, 05:17 PM   #1 (permalink)
Tilted
 
Location: Canada
Chronic Pain, Hydromorphone (etc.) users

Hi, i have been using hydromorphone (2mg.-12mg.+) for almost three years now since a m.v.a. (broken C-2 vertabrae). I was just lookin for people with similar, or anybody with a history of "chronic" use of similar ...
I have been having some "issues" and would like a sounding board etc.
Thanks to all replies in advance.
nrclark is offline  
Old 03-29-2006, 08:11 PM   #2 (permalink)
An embarrassment to myself and those around me...
 
VitaminH's Avatar
 
Location: Pants
I'm a pharmacist, can I help? I'd need to know a little more than you're having "issues" however. Feel free to PM me if you don't want to discuss it in public.
__________________
"Glory is fleeting, but obscurity is forever."
- Napoleon Bonaparte
VitaminH is offline  
Old 03-31-2006, 09:24 AM   #3 (permalink)
Tilted
 
Location: Canada
Post'n in public ...

Thanks for your reply "Vitamin"
I donít mind posting in public, in the possibility that it may help others as well.
The issues I have been having are more along the lines of long term "chronic" use of this stuff. The dosage of Hydromorphone keeps going up. I started with 2 mg. and now I take anywhere from 12 mg's up to 30 mg's, depending on the headaches and neck pain. I understand the concept of becoming immune to the stuff, but what are the side effects of using that much of it, for such a long period of time?
Will it eventually do damage to anything internally? Would it be beneficial to switch periodically to some other pain killer? My doctor says "as far as he knows" there is no problems with long term use, other than the withdrawing procedure. I know that will have to be done in a hospital / clinic type setting and monitored very closely. (ain't looking forward to that!) Thatís if they figure out how to get rid of the pain.....
Will appreciate any light you may put on the subject
N.R. Clark
nrclark is offline  
Old 04-02-2006, 11:07 AM   #4 (permalink)
An embarrassment to myself and those around me...
 
VitaminH's Avatar
 
Location: Pants
Essentially other than the "normal" side effects of an opiate such as hydromorphone such as constipation, drowsiness and the like you shouldn't have anything internally damaged as you fear. The problem is your body will become dependant on it, and you'll have withdrawl problems such as you seem to know. The dose keeps going up because your body devlops a tolerance to it and the same dose no longer becomes effective.

When they take you off it it should be a step down type thing where you'll slowly lower your dose and/or space out the time between doses so you can come down more easily, going cold turkey would be bad, very bad, right up there with quitting heroin cold turkey, and I doubt you want to go through that.

For switching to another drug, it really won't make much of a difference. If you're requiring this high of a dose of hydromorphone our only real option would be to switch you to another opiate, which is just going to do the same thing to your body, the other painkillers out there are all akin to ibuprofen and the like, and aren't likely going to be enough for you if you're needing such high doses of hydromorphone.

As far as I know however, taking a dose that high shouldn't cause any organ damage or the like, your only problem is going to be withdrawing from it when the time comes.

Hope this helps and good luck!
__________________
"Glory is fleeting, but obscurity is forever."
- Napoleon Bonaparte
VitaminH is offline  
Old 04-03-2006, 10:21 PM   #5 (permalink)
Tilted
 
Location: Canada
Thanks Vitamin

Thats about as clear and concise as ive ever had it put to me."Thanks", that really does ease the mind.
And i'm not looking forward to that "time" when it does eventually come. I had a feeling it was "heroin" bad.
Well, i just got up in the middle of the night, (stupid cat walked across my face), so back to the sack!
Thanks again "V"!
nrclark is offline  
Old 04-05-2006, 06:44 AM   #6 (permalink)
Tilted
 
Location: Canada
ooops ! ... sorry ... moved post to new thread

Last edited by nrclark; 04-05-2006 at 06:53 AM..
nrclark is offline  
Old 04-08-2006, 06:49 AM   #7 (permalink)
An embarrassment to myself and those around me...
 
VitaminH's Avatar
 
Location: Pants
Quote:
Originally Posted by nrclark
Thats about as clear and concise as ive ever had it put to me."Thanks", that really does ease the mind.
And i'm not looking forward to that "time" when it does eventually come. I had a feeling it was "heroin" bad.
Well, i just got up in the middle of the night, (stupid cat walked across my face), so back to the sack!
Thanks again "V"!

No problem, I'm glad to give out and advice and help out where I can. It is my job I suppose after all. As for "heroin" bad, I could have been overstating too. I use that anaolgy to make a point that it's not going to be plesant, but it shouldn't be AS bad as heroin either I suppose. Heroin I believe is the most addictive subsatnce we know about, these are derivatives of it that aren't as addictive, so you won't be quite at the Trainspotting (if you've seen the movie) levels, but it wouldn't be a plesant experience to go cold turkey either.

With proper care and managment we can step you down to no drug with little effects, so don't worry to much. Just make sure you keep in the mindset that you WILL at some point need to get off it, so you're not stuck on it for the rest of your life.

Cheers mate, feel free to PM me or post with any future questions.
__________________
"Glory is fleeting, but obscurity is forever."
- Napoleon Bonaparte
VitaminH is offline  
 

Tags
chronic, hydromorphone, pain, users

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -8. The time now is 10:11 AM.

Tilted Forum Project

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2023, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0 PL2
© 2002-2012 Tilted Forum Project

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 37 38 39 40 41 42 43 44 45 46 47 48 49 50 51 52 53 54 55 56 57 58 59 60 61 62 63 64 65 66 67 68 69 70 71 72 73 74 75 76 77 78 79 80 81 82 83 84 85 86 87 88 89 90 91 92 93 94 95 96 97 98 99 100 101 102 103 104 105 106 107 108 109 110 111 112 113 114 115 116 117 118 119 120 121 122 123 124 125 126 127 128 129 130 131 132 133 134 135 136 137 138 139 140 141 142 143 144 145 146 147 148 149 150 151 152 153 154 155 156 157 158 159 160 161 162 163 164 165 166 167 168 169 170 171 172 173 174 175 176 177 178 179 180 181 182 183 184 185 186 187 188 189 190 191 192 193 194 195 196 197 198 199 200 201 202 203 204 205 206 207 208 209 210 211 212 213 214 215 216 217 218 219 220 221 222 223 224 225 226 227 228 229 230 231 232 233 234 235 236 237 238 239 240 241 242 243 244 245 246 247 248 249 250 251 252 253 254 255 256 257 258 259 260 261 262 263 264 265 266 267 268 269 270 271 272 273 274 275 276 277 278 279 280 281 282 283 284 285 286 287 288 289 290 291 292 293 294 295 296 297 298 299 300 301 302 303 304 305 306 307 308 309 310 311 312 313 314 315 316 317 318 319 320 321 322 323 324 325 326 327 328 329 330 331 332 333 334 335 336 337 338 339 340 341 342 343 344 345 346 347 348 349 350 351 352 353 354 355 356 357 358 359 360